, Volume 41, Issue 12, pp 1231-1236
Date: 06 Feb 2007

A case of deep venous thrombosis associated with pegylated interferon α2b plus ribavirin treatment of chronic hepatitis C

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

We present a case of deep venous thrombosis (DVT) during pegylated interferon (peg-IFN)-α2b plus ribavirin treatment of chronic hepatitis C (CHC). A 67-year-old man, who had been under treatment for hypertension and diabetes mellitus, was admitted to our hospital for peg-IFN-α2b plus ribavirin treatment for CHC. His serum hepatitis C virus (HCV) RNA level became undetectable 1 week after the initiation of peg-IFN-α2b plus ribavirin treatment. He suffered from severe pain, flare, and edema in both of his lower legs 6 weeks after the initiation of peg-IFN-α2b plus ribavirin treatment. He was diagnosed as having DVT because of the presence of a thrombus in the right soleus vein by ultrasonography. Peg-IFN-α2b plus ribavirin treatment was discontinued because a causal relationship between DVT and peg-IFN-α2b plus ribavirin treatment was suspected. DVT was not observed and the symptoms in both of his legs were improved after the administration of warfarin potassium. Subsequently, DVT has not recurred, and he has remained HCV-RNA negative.